Results 1 to 3 of 3

Thread: Any kinds of desktop effects on a Thinkpad T41 & openSUSE 11

  1. #1
    kontza NNTP User

    Default Any kinds of desktop effects on a Thinkpad T41 & openSUSE 11

    Hi there,

    Could someone give a hint as to why I'm having problems with enabling desktop effects on my Thinkpad T41? Video card in this machine is ATI's Radeon 9000 Mobility, and I'm using the open source drivers.

    a) If I enable KWin's effects the desktop turns black, including taskbar. I can use taskbar, but it's just beneath this black veil.

    b) If I enable Compiz, most of the stuff works. Konsole's got no decorations, but other windows do. And about one third of the desktop isn't rendered. See the attached image.


    Last edited by kontza; 11-Jun-2008 at 13:43. Reason: Apparently linking to a Picasa image doesn't work...

  2. #2

    Default Re: Any kinds of desktop effects on a Thinkpad T41 & openSUS

    Same problem on Thinkpad T30 (ATI Technologies Inc Radeon Mobility M7 LW [Radeon Mobility 7500]). I didn't see your thread, so I opened another one few days ago:

    Desktop doesn't fill screen - openSUSE Forums

  3. #3
    Join Date
    Jun 2008
    Location
    Kln, Deutschland
    Posts
    1,054

    Default Re: Any kinds of desktop effects on a Thinkpad T41 & openSUS

    Have you tried the non-oss version of ATI's driver?

    I have no idea if it is any better as I don't use ATI, but I've read some good things about recent improvements coming out of AMD/ATI recently.

    I had that annoying "black desktop" problem with openSUSE 11 RC1 with the Nvidia driver, thankfully I haven't had it in the final release.

    Also:

    Maybe try using the bleeding edge version of Compiz, I've found it fixes quite a few problems.

    The default version of KDE4 (4.0) has a lot to answer for, again, maybe try upgrading to the 4.1 beta2 version, it is far more stable (on my laptop) than 4.0.

    But be warned, it is difficult to get back to 4.0 if you upgrade to 4.1beta and want to go back, and updates can sometimes break things. Although I've been running 4.1beta2 for a week now and all is rosy .

    Also you could as a safer alternative, install KDE3 and/or Gnome, see if that makes a difference.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •